You Should Avoid Taking These Medicines Together as it Might Lead to Accidental Overdose

Deadly-medicine-combination_1.jpg


These combinations are deadly as they can cause the liver to deteriorate over a very short time.

Most of the time, fever is a sign of an infection or an impending illness. Fever is almost always accompanied by a variety of symptoms including pain, headaches, sore throat, and even a cold. Because of this, many people often take several kinds of medications to remove separate symptoms.

People who have fever alongside muscle pain and headaches tend to take painkillers aside from paracetamol to alleviate their fever. Though these medications have been proven effective against simple symptoms like fever, the combination of both medicines can be deadly.

Apparently, taking some specific painkiller brands together with paracetamol can lead to paracetamol overdose. Though Paracetamol itself is not hepatotoxic, a metabolite of paracetamol, N-acetyl-p-benzoquinone-imine (NAPQI), can cause hepatocyte necrosis.

Most elimination of paracetamol occurs via the liver, with only 1–4 percent of a therapeutic dose excreted unchanged in the urine. Hepatic necrosis caused by NAPQI can lead to fulminant liver failure (which may require liver transplantation) and death.

Hepatotoxicity can occur after ingestion of more than 150mg/kg paracetamol within 24 hours. Rarely, hepatotoxicity can develop after ingestion of doses as low as 75mg/kg within 24 hours.



Source link